Thunderstorm Wind, El Paso
- When
- July 20, 3:08 PM MST
- Where
- El Paso County, (Elp)el Paso Intl Ar
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.800, -106.380
Unstable air mass within a very moist summer regime.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Unstable air mass within a very moist summer regime.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 20, 1:30 PM MST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT FRI JUL 20 2007 .SYNOPSIS... THE HIGH PRESSURE SYSTEM THAT WAS KEEPING MOST OF OUR AREA DRY IN THE RECENT DAYS HAS BEEN BUMPED NORTH. THIS HAS ALLOWED A DEEP SOUTHEASTERLY MONSOONAL FLOW TO IMPORT INCREASED MOISTURE ACROSS THE REGION. THIS ADDED MOISTURE COUPLED WITH DAYTIME HEATING AND AN APPROACHING SLOW MOVING DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE COMING DAYS. EXPECT PLENTY OF CLOUD COVER AND COOLER TEMPERATURES TO ACCOMPANY THE INCREASED RAIN COVERAGE. && .DISCUSSION... THE HIGH PRESSURE CENTER THAT WAS OVER N NEW MEXICO HAS SHIFTED NORTH OVER CO/KS/NE. THIS HAS OPENED THE DOOR FOR INCREASED MOISTURE TO MOVE INTO THE CWFA FROM THE SE. ALONG THE SOUTHERN EDGE OF THE HIGH AN INVERTED TROUGH/UPPER LEVEL DISTURBANCE WILL SLOWLY PASS ACROSS THE AREA EAST TO WEST. OVERNIGHT THE PWS OVER THE AREA INCREASED BY 30% UP TO 1.30. IN ADDITION...SFC DEWPOINTS AREA UP. THIS IS ALLOWING THE ATMOSPHERE TO STAY UNSTABLE WITH MODERATE BOUANCY AND UNSTABLE LIS WITH NO CAPES. GIVEN THE MOISTURE AND INSTABILITY EXPECTED EARLY INITIATION OF CONVECTION TODAY. THE DEEP MOIST FETCH WILL CONTINUE ACROSS THE AREA THROUGH THE WEEKEND. ALOFT THE SLOW MOVING INVERTED TROUGH WILL ALSO PERSIST THROUGH THE WEEKEND. THIS SHOULD KEEP SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE CWFA THROUGH AT LEAST SUNDAY. MONDAY A SPOKE OF HIGHER PRESSURE ALOFT WILL ROTATE FROM W TX INTO THE AREA FROM THE HIGH TO OUR NORTH. THIS SHOULD HELP TO SHOVE AND FOCUS THE DEEPER MONSOONAL MOISTURE WEST INTO THE AREA W OF THE RIO GRANDE AND CAUSE A REDUCTION IN STORM ACTIVITY EAST OF THE RIVER. BUT STILL WILL NEED SOME MINIMAL POPS EAST AND KEEP SCATTERED STORMS WEST. BEYOND MONDAY WILL HAVE TO WATCH FOR DISTURBANCES THAT WILL WANT TO ROTATE INTO THE AREA FROM THE NORTHEAST TO INCREASE STORMS CHANCES EACH DAY. THROUGH THE PERIOD EXPECT COOLER TEMPERATURE AND PLENTY OF CLOUD COVER. && .AVIATION...VALID 21/00Z - 22/00Z. SCATTERED AREAS OF MVFR CONDITIONS DUE TO INCREASED AREAS OF SHOWERS AND THUNDERSTORMS. BKN CIGS LOWERING TO 030KFT WITH OVC090 NEAR STORMS. VSBYS LESS THAN 1 MI IN HEAVY RAIN. SMALL HAIL UP TO .5 INCH ALSO POSSIBLE. OUTFLOW WINDS OF 20-30 MPH. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 92 70 91 70 / 40 30 40 20 30 SIERRA BLANCA TX 65 90 65 89 64 / 40 40 40 20 30 LAS CRUCES 68 91 68 90 67 / 40 20 40 20 30 ALAMOGORDO 66 91 66 88 65 / 30 20 40 20 30 CLOUDCROFT 49 70 49 70 48 / 30 30 40 30 30 TRUTH OR CONSEQUENCES 67 91 67 90 66 / 30 20 40 20 30 SILVER CITY 61 83 60 82 60 / 30 30 40 30 30 DEMING 68 91 68 90 66 / 40 30 30 20 30 LORDSBURG 68 93 68 91 67 / 40 40 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14 / BIRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT THU JUL 20 2007 NMZ022>025-030>032-TXZ055-056-211645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1115 AM MDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. BIG INCREASES IN DEEP LAYER MOISTURE OVER THE REGION WILL HELP TO INCREASE THUNDERSTORM ACTIVITY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE HEATING OF THE DAY THIS AFTERNOON AND EARLY THIS EVENING OVER FAR WEST TEXAS AND SOUTHERN NEW MEXICO. AIDING IN THE STORM DEVELOPMENT IS A STRONG UPPER LEVEL DISTURBANCE SLOWLY TRACKING ACROSS THE AREA FROM THE EAST. THE MAIN THREAT WITH THESE SLOW MOVING STORMS WILL BE HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLOODING. HOWEVER SOME STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. LESSER COVERAGE EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER. BIRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 117 PM MDT FRI JUL 20 2007 NMZ024-025-032-TXZ055-056-202230- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 117 PM MDT FRI JUL 20 2007 ...SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING... INCREASED LOW LEVEL MOISTURE FROM THE EAST ALONG WITH LOW PRESSURE AT THE SURFACE AND ALOFT JUST TO THE WEST OF OUR AREA IS RESULTING IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE AREA. RADAR INDICATES MOST OF THESE STORMS ARE MOVING SLOWLY UNDER 10 MPH WITH MOVEMENT MAINLY TO THE SOUTHWEST. THE THREAT FROM MOST OF THESE SLOW MOVING STORMS WILL BE HEAVY RAIN AND LOCAL FLOODING OF LOW LYING AREAS. IN ADDITION SOME OF THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS TO 50 MPH ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. BE EXTRA VIGILANT WHEN DRIVING AND DO NOT ENTER ROADWAYS WHERE WATER IS RUNNING ACROSS ROADWAYS OR IS PONDING. 20 NOVLAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 327 PM MDT FRI JUL 20 2007 NMZ032-TXZ055-202215- SOUTHERN DESERT NM-EL PASO TX- 327 PM MDT FRI JUL 20 2007 ...STRONG THUNDERSTORM OUTFLOW WIND MOVING INTO EL PASO... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OUTFLOW GUST FRONT MOVING NORTHWEST INTO EASTERN AND CENTRAL EL PASO. SOUTHEAST WINDS OF 35 TO 40 MPH WITH GUSTS NEAR 55 MPH WILL MOVE INTO THE LOWER VALLEY AND CENTRAL EL PASO BY 340 PM MDT. BLOWING DUST WITH THIS GUST FRONT WILL REDUCE VISIBILITIES TO LESS THAN A MILE. MOTORIST SHOULD EXERCISE CAUTION DUE TO BUFFETING WINDS AND RAPID REDUCTIONS IN VISIBILITY. BIRD
The El Paso radar (KEPZ), 31 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several large signs were blown down in northeast El Paso.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51573, 51584.